Alert archive / New York / Flash Flood Warnings in 2009

Flash Flood Warning 5, NWS Buffalo, NY

June 29, 2009Cattaraugus County, Chautauqua County, New York

NWS Buffalo, NY issued this flash flood warning at Jun 29, 2009, 10:17 PM EDT for Cattaraugus County, Chautauqua County, New York. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2009, 10:17 PM EDT (02:17 UTC)
Expired
Jun 29, 2009, 11:15 PM EDT
In force
58 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
None

Counties Cattaraugus County, NY, Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 90 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2009-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 685 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2009-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
685 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBUF 300217
FFWBUF
NYC009-013-300515-
/O.NEW.KBUF.FF.W.0005.090630T0217Z-090630T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1017 PM EDT MON JUN 29 2009

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN CATTARAUGUS COUNTY IN WESTERN NEW YORK...
  CHAUTAUQUA COUNTY IN WESTERN NEW YORK...
  THIS INCLUDES THE CITIES OF...DUNKIRK...FREDONIA...

* UNTIL 115 AM EDT

* AT 1011 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  VERY HEAVY RAIN ASSOCIATED WITH A LINE OF SHOWERS AND 
  THUNDERSTORMS...EXTENDING FROM FINDLEY LAKE TO SILVER CREEK. THE   
  LINE OF SHOWERS WAS MOVING VERY SLOWLY TO THE EAST.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4226 7977 4240 7949 4251 7932 4258 7915
      4257 7911 4243 7897 4199 7974 4200 7977

$$

TJP
1 follow-up statement
000 
WGUS71 KBUF 300315
FFSBUF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1115 PM EDT MON JUN 29 2009

NYC009-013-300323-
/O.CAN.KBUF.FF.W.0005.000000T0000Z-090630T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAUTAUQUA NY-CATTARAUGUS NY-
1115 PM EDT MON JUN 29 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
CATTARAUGUS AND CHAUTAUQUA COUNTIES...

AT 1113 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE 
THUNDERSTORMS THAT PROMPTED THE WARNING HAVE EXITED THE AREA...THUS 
THE FLOOD WARNING HAS BEEN CANCELLED. 



LAT...LON 4226 7977 4240 7949 4251 7932 4258 7915
      4257 7911 4243 7897 4199 7974 4200 7977

$$

TJP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 9:26 PM EDT, 51 minutes earlier.

Area forecast discussion, Jun 29, 9:26 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
926 PM EDT MON JUN 29 2009

.SYNOPSIS...
AN UPPER LEVEL LOW WILL SLOWLY DRIFT ACROSS THE GREAT LAKES REGION
DURING THE WORK WEEK...RESULTING IN AN EXTENDED PERIOD OF UNSETTLED
WEATHER AND COOLER THAN NORMAL TEMPERATURES.

&&

.NEAR TERM /THROUGH TUESDAY/...
WITH THE LOSS OF DAYTIME HEATING...THE SCATTERED CONVECTION IS
DIMINISHING IN INTENSITY. HOWEVER...UPSTREAM RADARS ARE SHOWING A
GENERAL INCREASE IN THE COVERAGE OF THE SHOWERS AS THE DEEP UPPER
LOW SLIDES SLOWLY TO THE SOUTHEAST. ADDITIONAL LIFT WILL BE
GENERATED BY THE NEXT SHORT WAVE THAT IS ADVANCING EAST ACROSS
MICHIGAN. BASED ON THESE TRENDS...WILL INDICATE LIKELY POPS
FROM WESTERN NEW YORK EASTWARD TO THE NORTHERN FINGER LAKES...WHILE
MAINTAINING CHANCE POPS ACROSS THE NORTH COUNTRY.

SINCE THE CORE OF THE COLDEST TEMPERATURES ALOFT WILL BE HEADING
EAST TOWARD THE LOWER LAKES OVERNIGHT...WILL LEAVE IN A CHANCE OF
THUNDERSTORMS OVERNIGHT.

ON TUESDAY THE MAIN MID LEVEL CLOSED CYCLONE...NOW OVER THE UPPER
GREAT LAKES WILL SLOWLY DRIFT ESE AND BE CENTERED OVER SOUTHERN
ONTARIO PROVINCE BY AFTERNOON. BROAD MOIST CYCLONIC FLOW AHEAD OF
THIS UNSEASONABLE UPPER LOW WILL KEEP PLENTY OF CLOUD COVER AND
SHOWER ACTIVITY ACROSS THE REGION. THIS WILL NOT BE AN ALL DAY RAIN
BY ANY MEANS...BUT EXPECT PERIODS OF SHOWERS THROUGH THE DAY. THEY
WILL BE DIFFICULT TO TIME AND TIED TO SMALL SCALE SHORTWAVE FEATURES
ROTATING AROUND THE UPPER LOW. FOR NOW WILL JUST GO WITH CATEGORICAL
POPS AND WORD AS OCCASIONAL SHOWERS. LATER SHIFTS CAN OFFER MORE
DETAIL IN SHORT TERM GRIDDED/DIGITAL FORECASTS. INSTABILITY WILL BE
VERY LIMITED IN THE WEST WITH EXTENSIVE CLOUD COVER AND COOL TEMPS.
FARTHER EAST...THINNER CLOUD COVER WILL PROMOTE SOME LIMITED
DESTABILIZATION AND MAY SUPPORT A FEW SCATTERED THUNDERSTORMS IN
ADDITION TO THE SHOWERS.

TEMPERATURES WILL BE UNSEASONABLY COOL ON TUESDAY WITH EXTENSIVE
CLOUD COVER AND SHOWERS. HIGHS WILL ONLY BE IN THE MID TO UPPER 60S
ACROSS LOWER TERRAIN OF WESTERN NY...AND STRUGGLE TO MAKE THE LOWER
60S ACROSS THE HIGHER TERRAIN OF THE WESTERN SOUTHERN TIER WITH LOW
STRATUS LOCKED IN MOST OF THE DAY.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
DURING THIS PERIOD...THE CENTER OF THE UPPER LEVEL LOW WILL MEANDER
BETWEEN LAKE ONTARIO AND GEORGIAN BAY THROUGH WEDNESDAY NIGHT AND
THEN MOVE NORTHEAST OF GEORGIAN BAY THURSDAY.

WITH TEMPS ALOFT CONTINUING TO COOL AND COUNTLESS HARD TO TIME
SHORTWAVES ROTATING ACROSS THE AREA IN ASSOCIATION WITH THE
MEANDERING LOW...SCATTERED TO NUMEROUS SHOWERS WILL CONTINUE RIGHT
THROUGH THE PERIOD...WITH THE HIGHEST PROBABILITIES TENDING
TO FOCUS ON THE AFTERNOON HOURS OF BOTH DAYS IN CONJUNCTION WITH THE
TIME OF MAXIMUM DIURNALLY-DRIVEN INSTABILITY. WILL GO WITH LKLY POPS
ON WEDNESDAY AND HIGH CHANCE POPS THURSDAY BUT LKLY POPS EAST OF
LAKE ONTARIO.

THE EXCEPTION MAY BE TUESDAY NIGHT WHERE 850 TEMPS OF +7C OVER LK
ERIE WITH THE WATER TEMP OF +19C COULD RESULT IN SOME LK ENHANCED
RAINS OVER LK ERIE BUT WITH THE FLOW ARND 220 DEGREES THE BULK OF
THAT POTENTIAL ACTIVITY WOULD BE OVER THE NIAGARA PENINSULA AND
MAYBE GRAND ISLAND AND NIAGARA COUNTY. WILL HAVE TO WAIT AND SEE.

ON WEDNESDAY, THE ECMWF SHOWS LIS OF 0 TO -3C BY WED EVE WITH SB
CAPES OF 150 TO 800 J/KG WITH THE MOST INSTABILITY ACROSS EASTERN
AREAS OF THE FINGER LKS AND INTERIOR SECTIONS OF THE NORTH COUNTRY.
THE NAM HAS LIS OF ZERO TO -1C WITH SB CAPES OF 300-900 J/KG WHILE
THE GFS IS THE LEAST UNSTABLE EXCEPT FOR AREAS EAST OF LK ONTARIO
WHERE LIS ARE ZERO TO -3C AND SB CAPES ARE 400-1100 J/KG. THE
LIMITING FACTOR THOUGH WILL BE THE AMNT OF SUNSHINE AS THE MODELS
SHOW QUITE A BIT OF CLOUDINESS. AT THIS TIME WILL GO WITH CHC TSTM

INSTABILITY VALUES ARE NOT AS IMPRESSIVE ON THURSDAY EXCEPT FOR
AREAS EAST OF LK ONTARIO AS SHOWN ON THE 12Z NAM. WILL GO WITH SCT
SHWRS BUT LKLY POPS EAST OF LK ONTARIO WITH A CHANCE OF AN AFTERNOON
TSTM.

AS FOR TEMPS...THESE WILL AVERAGE NOTICEABLY BELOW NORMAL THROUGH
THE PERIOD. WITH 850 MB TEMPS RANGING FROM +7C WEST TO +10C EAST
BOTH DAYS...DAILY HIGHS WILL STRUGGLE TO MAKE IT MUCH BEYOND THE MID
TO UPPER 60S ACROSS THE WESTERN ZONES...AND THE LOWER 70S FURTHER
EAST.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
THE DEEP UPPER LOW NORTH OF LAKE ONTARIO WILL SLOWLY SLIDE EASTWARD
ON FRIDAY WITH SCT SHWRS OVER THE ENTIRE AREA AND THEN JUST A CHANCE
OF SHOWERS EAST OF LAKE ONTARIO FRIDAY NIGHT. ON SATURDAY, THE 4TH,
WILL BE A BIT MORE OPTIMISTIC AND GO WITH PTLY SUNNY SKIES FROM THE
FINGER LKS WEST AS HIGH PRESSURE OVER THE CENTRAL LKS AND OHIO
VALLEY BUILDS INTO WESTERN AREAS AND KEEP LOW CHC OF SHWR EAST OF
LAKE ONTARIO, WITH CYCLONIC FLOW FROM SYS OVER QUEBEC AND NORTHERN
NEW ENGLAND.

ON SUNDAY GOING MORE TWD ECMWF AND KEEP CHC SHWR MNLY FROM LK
ONTARIO NORTHWARD, INCLUDING THE EASTERN LK ONTARIO COUNTIES DUE TO
WEST TO EAST TROUGH OVER ONTARIO AND QUEBEC AND WILL KEEP MOISTURE
FROM WEST TO EAST FRONTAL BOUNDARY OVER TEH CENTRAL OHIO VALLEY TO
THE SOUTH OF THE NY/PA BORDER. WILL HAVE SLGT CHC POPS THOUGH IN
GRIDS OVER THE REST OF THE AREA DUE TO THE UNCERTAINTY THIS FAR OUT.
FOR SUNDAY NIGHT WILL GO WITH CHC OF SHOWERS AS ECMWF BRINGS A
FAIRLY POTENT SHORT WAVE SE FROM THE CENTRAL LKS TOWARD THE LOWER
LKS WITH SFC COLD FRONT VNCTY OF WESTERN NY MONDAY MORNING. WILL
CONTINUE CHC SHWRS MONDAY AS FRONT CROSSES THE AREA ALTHOUGH THREAT
MAY JUST BE IN THE MORNING IN THE WEST BUT AGAIN TOO FAR OUT TO GET
TIMING DOWN.

AS FOR THE 4TH OF JULY WEEKEND...PRELIMINARY INDICATIONS ARE FOR
NEAR TO SLIGHTLY BELOW NORMAL TEMPS AND A LOW CHANCE OF SHOWERS
DURING SATURDAY AFTERNOON AS THE NEXT IN A SERIES OF TROUGHS
APPROACHES...FOLLOWED BY A GENERALLY DRY SATURDAY NIGHT...THEN
ANOTHER TROUGH AND SHOWER THREAT ARRIVING ON SUNDAY. THIS SAID...THE
MEDIUM RANGE MODELS CONTINUE TO SHOW A FAIR AMOUNT OF RUN-TO-RUN AND
MODEL-TO-MODEL INCONSISTENCY FOR NEXT WEEKEND...LEADING TO
CONSIDERABLE UNCERTAINTY AND RELATIVELY LOW FORECAST CONFIDENCE FOR
THIS PARTICULAR TIME FRAME.

AS FOR TEMPS, WILL CONTINUE WITH TEMPS BELOW NORMAL ON FRIDAY WITH
HIGHS GENLY IN THE LOW TO MID 70S AND GETTING A BIT CLOSER TO NORMAL
OVER THE HOLIDAY WEEKEND WITH HIGHS IN THE MID 70S WITH SOME UPPER
70S POSSIBLE AND MID 70S ON MONDAY. OVERNIGHT LOWS GENLY SHOULD BE
NEAR NORMAL.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS...FORMING ON THE LEADING EDGE OF
COLDER AIR ASSOCIATED THE APPROACHING UPPER LEVEL TROUGH...WILL
BECOME MORE WIDESPREAD OVERNIGHT AS THE UPPER LOW AND ATTENDANT
SURFACE LOW CONTINUE TO TRACK SLOWLY TO THE SOUTHEAST. MAINLY VFR
CONDITIONS THIS EVENING WILL GRADUALLY LOWER TO MVFR LATER TONIGHT
AS DEEP MOISTURE ASSOCIATED WITH THE LOW MOVES ACROSS THE AREA.

EXPECT THE GENERAL AREA OF SHOWERS MVFR CIGS...AND SOME IFR CIGS
LIKELY ACROSS THE SOUTHERN TIER....TO LINGER ACROSS THE REGION
THROUGH MUCH OF TUESDAY.

OUTLOOK...
TUESDAY NIGHT...MVFR IN SHOWERS. THUNDERSTORMS POSSIBLE EAST OF THE
GENESEE VALLEY.
WEDNESDAY THROUGH FRIDAY...VFR/MVFR WITH A CHANCE OF SHWRS.
SATURDAY...VFR WITH A CHC OF SHOWERS ACROSS THE EASTERN END OF LAKE
ONTARIO.

&&

.MARINE...
WHILE WINDS AND WAVES SHOULD REMAIN BELOW SMALL CRAFT CRITERIA
THROUGH THE FIRST HALF OF THE WEEK GIVEN A PERSISTENT WEAK TO MODEST
SURFACE PRESSURE GRADIENT...MARINERS SHOULD BE AWARE THAT THE
WEATHER ITSELF WILL TEND TO BECOME MORE UNSETTLED AS THE NEXT UPPER
LEVEL LOW WORKS EAST ACROSS THE GREAT LAKES. THIS WILL RESULT IN A
RENEWED THREAT OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA THROUGH
MID WEEK.

A UNSEASONABLY COLD POOL OF AIR ALOFT ASSOCIATED WITH AN UPPER
LEVEL LOW WILL SETTLE OVER THE LOWER GREAT LAKES TUESDAY THROUGH
WEDNESDAY. THIS MAY BRING A CHANCE OF WATERSPOUTS PER THE SZILAGYI
WATERSPOUT NOMOGRAM. HAVE INCLUDED IN THE FORECAST FOR LAKE ERIE
AND WESTERN LAKE ONTARIO FOR LATE TONIGHT AND TUESDAY MORNING FOR
NOW.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...JJP
NEAR TERM...HITCHCOCK/TJP
SHORT TERM...JJP
LONG TERM...JJP
AVIATION...TJP
MARINE...HITCHCOCK/JJP
Hazardous weather outlook, Jun 29, 4:06 PM EDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
406 PM EDT MON JUN 29 2009

NYZ001>008-010>014-019>021-085-302015-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
406 PM EDT MON JUN 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL INCREASE LATE THIS AFTERNOON AND THIS
EVENING...ESPECIALLY ACROSS WESTERN AND CENTRAL NEW YORK. NO
WIDESPREAD SEVERE WEATHER IS EXPECTED...BUT AN ISOLATED STORM WITH
HAIL AND GUSTY WINDS CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EARLY
EVENING...ESPECIALLY FROM THE FINGER LAKES INTO THE EASTERN LAKE
ONTARIO REGION. NO WIDESPREAD SEVERE WEATHER IS EXPECTED...BUT AN
ISOLATED STORM WITH HAIL AND GUSTY WINDS CANNOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-302015-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
406 PM EDT MON JUN 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL
THIS EVENING. ADDITIONAL SCATTERED SHOWERS LATE TONIGHT MAY
PRODUCE WATERSPOUTS ON LAKE ERIE AND WESTERN LAKE ONTARIO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WATERSPOUTS ARE POSSIBLE TUESDAY THROUGH WEDNESDAY AS A COLD POOL
OF AIR IN THE MID LEVELS OF THE ATMOSPHERE SETTLES OVER THE LOWER
GREAT LAKES.

SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE TUESDAY AFTERNOON AND
EARLY EVENING WITH GUSTY WINDS AND SMALL HAIL OVER THE EASTERN
HALF OF LAKE ONTARIO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Special weather statement, Jun 29, 5:24 PM EDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
524 PM EDT MON JUN 29 2009

NYZ003-004-013-014-292230-
LIVINGSTON NY-MONROE NY-ONTARIO NY-WAYNE NY-
524 PM EDT MON JUN 29 2009

...THUNDERSTORMS WITH HEAVY RAIN OVER NORTHERN ONTARIO AND
SOUTHWESTERN WAYNE COUNTIES...

* AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN.  THIS STORM WAS
  LOCATED NEAR HONEOYE FALLS...AND MOVING EAST AT 15 TO 20 MPH.
  DOPPLER RADAR INDICATED THAT THE STORM WAS PRODUCING A HALF TO
  ONE INCH OF RAIN IN UNDER AN HOURS TIME.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  HOLCOMB AT 535 PM EDT...
  VICTOR AT 545 PM EDT...
  MANCHESTER AT 620 PM EDT...
  CLIFTON SPRINGS AT 630 PM EDT...

RSH
Special weather statement, Jun 29, 9:34 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
934 PM EDT MON JUN 29 2009

NYZ010>012-019>021-085-300230-
ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-GENESEE NY-WYOMING
NY-
934 PM EDT MON JUN 29 2009

...THUNDERSTORMS WITH HEAVY RAIN OVER PARTS OF WESTERN NEW YORK...

* AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS SLOW MOVING THUNDERSTORMS GENERALLY SOUTH OF BUFFALO AND
BATAVIA. THESE STORMS WERE MOVING TO THE EAST NORTHEAST AT 20 MILES
AN HOUR AND CONTAINED VERY HEAVY DOWNPOURS. SITES UNDER THESE STORMS
WILL PICK UP A HALF TO THREE QUARTERS OF AN INCH OF RAIN IN LESS
THAN 30 MINUTES...AND COULD ALSO SEE SOME PEA SIZED HAIL.

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 11:55 AM EDTAreal Flood AdvisoryBUFMonroe93 min
Jun 30, 7:23 PM EDTFlash Flood WarningBUFMonroe110 min
Jun 30, 7:27 PM EDTSpecial Marine WarningBUF39 min

Nearby

Flash Flood Warnings in New York, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.